Alert archive / Indiana / Freeze Warnings in 2007
Freeze Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 9, 2007, 3:21 PM EDT for 39 counties in Indiana. It took effect at Apr 10, 2007, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2007, 3:21 PM EDT (19:21 UTC)
- In effect from
- Apr 10, 2007, 12:00 AM EDT
- Expired
- Apr 10, 2007, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 091922 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 321 PM EDT MON APR 9 2007 INZ021-028>031-035>049-051>057-060>065-067>072-100330- /O.UPG.KIND.FZ.A.0001.000000T0000Z-070410T1300Z/ /O.NEW.KIND.FZ.W.0006.070410T0400Z-070410T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 321 PM EDT MON APR 9 2007 /221 PM CDT MON APR 9 2007/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. ONE FINAL NIGHT OF LOW TEMPERATURES BELOW FREEZING IS EXPECTED TO OCCUR TONIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. $$ JOHNSON
4 follow-up statements
000 WWUS73 KIND 100144 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 944 PM EDT MON APR 9 2007 INZ021-028>031-035>049-051>057-060>065-067>072-100945- /O.CON.KIND.FZ.W.0006.070410T0400Z-070410T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 944 PM EDT MON APR 9 2007 /844 PM CDT MON APR 9 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ TUESDAY. ONE FINAL NIGHT OF LOW TEMPERATURES BELOW FREEZING IS EXPECTED TO OCCUR TONIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. $$
000 WWUS73 KIND 100753 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 353 AM EDT TUE APR 10 2007 INZ021-028>031-035>049-051>057-060>065-067>072-101400- /O.CON.KIND.FZ.W.0006.000000T0000Z-070410T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 353 AM EDT TUE APR 10 2007 /253 AM CDT TUE APR 10 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING. TEMPERATURES WILL REMAIN BELOW THROUGH 1000 AM THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. $$
000 WWUS73 KIND 100800 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 400 AM EDT TUE APR 10 2007 INZ021-028>031-035>049-051>057-060>065-067>072-101400- /O.CON.KIND.FZ.W.0006.000000T0000Z-070410T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 400 AM EDT TUE APR 10 2007 /300 AM CDT TUE APR 10 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH 1000 AM THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. $$
000 WWUS73 KIND 101352 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 952 AM EDT TUE APR 10 2007 ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT /9 AM CDT/ THIS MORNING.. .TEMPERATURES WILL BE ABOVE FREEZING IN CENTRAL INDIANA FOR THE REST OF THE DAY. INZ021-028>031-035>049-051>057-060>065-067>072-101500- /O.EXP.KIND.FZ.W.0006.000000T0000Z-070410T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 952 AM EDT TUE APR 10 2007 /852 AM CDT TUE APR 10 2007/ ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT /9 AM CDT/ THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 10 AM EDT /9 AM CDT/ THIS MORNING. TEMPERATURES IN CENTRAL INDIANA SHOULD REMAIN ABOVE FREEZING FOR AT LEAST THE REST OF THE WEEK. $$ JK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 9, 3:04 PM EDT, 17 minutes earlier.
Area forecast discussion, Apr 9, 3:04 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 304 PM EDT MON APR 9 2007 .DISCUSSION... FORECAST FOCUS ON CHANCES OF PRECIPITATION TUESDAY NIGHT AND SATURDAY. CURRENT SURFACE MAP SHOWS HIGH PRESSURE EXTENDING ROUGHLY FROM HUDSON BAY INTO THE DEEP SOUTH. ALOFT...THE WESTERN PERIPHERY OF THE BROAD H5 LOW WAS PULLING INTO THE MISSISSIPPI VALLEY. INDIANA REMAINED UNDER THE INFLUENCE OF THE UPPER LOW. MODELS WERE SIMILAR IN THEIR INITIALIZATION AND HANDLING OF FEATURES...BUT DID EXHIBIT SOME TIMING DIFFERENCES ON THE PROGRESSION OF THE MID WEEK SYSTEMS. A BLENDED APPROACH WAS FAVORED. FOR THE SHORTER TERM MOS FORECAST TEMPERATURE PERIODS...THE MAV CONTINUED TO EXHIBIT A BIT OF A WARM BIAS ON SURFACE TEMPERATURES AND THE COOLER MET GUIDANCE WAS FAVORED. FOR TONIGHT...SCATTERED SNOW SHOWERS SHOULD END IN THE EVENING AS A VORT MAX EXITS TO THE EAST. PERHAPS THE BEST NIGHT FOR RADIATIONAL COOLING IN QUITE SOME TIME AS THE UPPER LOW AND CYCLONIC FLOW ALOFT FINALLY EXITS AND ALLOWS THE SURFACE HIGH TO CLEAR THINGS OUT. FOR LOWS HAVE SHADED COOLER THAN MOS TO ACCOUNT FOR THIS GOOD RADIATIONAL COOLING SETUP. ON TUESDAY...H5 TROUGHING TAKES SHAPE ACROSS THE HIGH PLAINS AS A SYSTEM CROSSES THE ROCKIES. THIS DEVELOPS A WARM ADVECTION PATTERN AT H8. TEMPS AT THAT LEVEL WILL APPROACH 0C BY EVENING. HOWEVER...THE TROUGHING IN THE PLAINS IS MOVING QUICKLY EAST AND SHOULD OVERSPREAD THE AREA WITH MID LEVEL CLOUDINESS BY AFTERNOON. THIS WILL INHIBIT FULL MIXING OF THE WARMER H8 TEMPS AND SO HIGHS WILL BE MUCH WARMER THAN TODAY BUT STILL BELOW NORMAL. STILL FEEL THAT MOST OF THE PRECIP WILL HOLD OFF UNTIL AFTER 00Z WEDNESDAY GIVEN THE PATTERN OF A SURFACE HIGH IN PLACE. AFTER 00Z HAVE INCREASED POPS TO CATEGORICAL IN THE SOUTHWEST. DESPITE TIMING DIFFERENCES ON THE ONSET OF PRECIP WITH THE NAM BEING SLOWER...BOTH DO SHOW THE ONSET BEGINNING BY 12Z WEDNESDAY AND HENCE THE HIGHER POPS THROUGH THAT TIME PERIOD. WILL INCLUDE A CHANCE OF THUNDER GIVEN THE VERY STRONG ASCENT AND FORCING...BUT INSTABILITY WILL NOT BE VERY HIGH. LOW TEMPS WILL STAY MUCH MILDER THAN PREVIOUS NIGHTS WITH THE CLOUDS AND WARM ADVECTION. ON WEDNESDAY...THE NAM IS SLOWER WITH THE PRECIP AND KEEPS SUBSTANTIAL PRECIP ACROSS THE AREA ALL DAY WITH LOW PRESSURE TRACKING UP THE OHIO RIVER. THE GFS LOOKS MORE SCATTERED BUT STILL SHOWING MEASURABLE PRECIP...SO HAVE LEFT LIKELY POPS IN PLACE. HIGHS WILL REMAIN BELOW NORMAL WITH THE PRECIP DESPITE H8 TEMPS NEAR +4C. OVERNIGHT WEDNESDAY THE LOW WILL DEEPEN AND TAKE OFF THE NORTHEAST. THIS WILL DRAG COOLER AIR IN BEHIND IT...AND SEND LOWS BACK INTO THE MID 30S. H8 TEMPS BACK SLIGHTLY BELOW ZERO AGAIN. FOR THE EXTENDED...HIGH PRESSURE WILL BUILD BACK IN ON THURSDAY AND TEMPS WILL REMAIN COOL IN THE WAKE OF THE DEPARTING LOW. STRONG WARM ADVECTION DEVELOPS BY FRIDAY BUT IT LOOKS LIKE THERE WEILL BE A RATHER DEFINED WARM FRONT. AT THIS POINT IT LOOKS TO REMAIN SOUTH OF THE AREA AND SO HAVE NOT ALLOWED THE H8 TEMPS TO MIX WELL AT ALL...DESPITE VALUES OF +14C IT WILL ONLY REACH THE 60S. VERY STRONG LOW PRESSURE WILL IMPACT THE AREA OVERNIGHT FRIDAY AND INTO SATURDAY. LOW LOOKS TO TRACK OVER KORD AND LEAVE US IN THE WARM SECTOR SO PERHAPS A SEVERE THREAT LATE FRIDAY NIGHT. && .AVIATION... DISCUSSION FOR 18Z TAFS WEAK SFC LOW PRES OVER WI AND REMNANTS OF COLD AIR AND UPPER TROF ACROSS GREAT LAKES CONTINUES SC DECK OVER NRN INDIANA WITH DAYTIME HEATING FILLING IN SC DECK ACRS SRN INDIANA EARLY THIS AFTN. CLOUD DECKS AND VSBY TO REMAIN IN VFR CATS MOST OF PERIOD. DRYING ALOFT WILL LEAD TO SCATTERING OF SC DECK AFT 01Z. SFC TROF TO SLIP ON THRU SITES EARLY THIS EVENING WITH WINDS BECOMING LIGHT NORTH VEERING TO EAST BY 12Z. WITH SCATTERING OF SC DECK AFT 01Z...WIND BECOMING LIGHT AND SOME RESIDUAL MOISTURE AT SFC WITH DEWPOINT SPREADS DOWN TO 3 DEGREES...EXPECT FEW HOURS OF MVFR FOG 09Z-14Z AT EACH SITE. HI THEN MID CLOUD DECK WILL TO WORK INTO INDIANA BY END OF FCST PERIOD WITH APPROACH OF NEXT SIG WX SYSTEM. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH THROUGH TUESDAY MORNING FOR INZ021-028>031-035>049- 051>057-060>065-067>072. && AVIATION...DT PUBLIC...JOHNSON
Hazardous weather outlook, Apr 9, 5:17 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 517 AM EDT MON APR 9 2007 INZ021-028>031-035>049-051>057-061>065-069>072-100930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- MARTIN-LAWRENCE-JACKSON-JENNINGS- 517 AM EDT MON APR 9 2007 /417 AM CDT MON APR 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FREEZE WARNING IS IN EFFECT THROUGH 10 AM EDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FREEZE WATCH IS IN EFFECT UNTIL TUESDAY MORNING. OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER 20S TONIGHT. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER VEGETATION EACH NIGHT THROUGH TUESDAY MORNING. AFTER TUESDAY MORNING TEMPERATURES SHOULD STAY ABOVE FREEZING FOR THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-067-068-100930- SULLIVAN-KNOX-DAVIESS- 517 AM EDT MON APR 9 2007 /417 AM CDT MON APR 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FREEZE WARNING IS IN EFFECT THROUGH 10 AM EDT OR 9 AM CDT. LOWLAND FLOODING CONTINUES ALONG THE WABASH AND WHITE RIVERS. SEE THE LATEST FLOOD STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FREEZE WATCH IS IN EFFECT UNTIL TUESDAY MORNING. OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE UPPER 20S TONIGHT. SUBSEQUENT FREEZE WARNINGS WILL BE ISSUED EACH NIGHT TEMPERATURES ARE FORECAST TO DROP BELOW 28 DEGREES. PEOPLE SHOULD PLAN ON PROTECTING THEIR TENDER VEGETATION EACH NIGHT THROUGH TUESDAY MORNING. AFTER TUESDAY MORNING TEMPERATURES SHOULD STAY ABOVE FREEZING FOR THE REST OF THE WEEK. LOWLAND FLOODING WILL END IN MUCH OF SOUTHWEST INDIANA BY WEDNESDAY. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
Nearby
Freeze Warnings in Indiana, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.